Funnel Cloud, Apache
- When
- August 19, 5:40 PM MST
- Where
- Apache County, 3.63 mi NNE of Sanders
- Reported by
- Public
- Coordinates
- 35.270, -109.330
A brief funnel cloud was seen about 4 miles north of Sanders.
A funnel cloud was seen north of Sanders.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A funnel cloud was seen north of Sanders.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 19, 3:30 PM MST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST TUE AUG 19 2014 .SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWEST UNITED STATES OVER THE NEXT FEW DAYS. THE RESULTING MOIST SOUTHERLY FLOW OVER ARIZONA WILL BRING SHOWERS AND THUNDERSTORMS INTO FRIDAY. SOME OF THESE STORMS WILL PRODUCE VERY HEAVY RAIN AND FLOODING. && .DISCUSSION...VERY ACTIVE DAY ACROSS PORTIONS OF NORTHERN ARIZONA TODAY. A MESOSCALE CONVECTIVE VORTEX FORMED OVER CENTRAL ARIZONA THIS MORNING CAN CAUSED COPIOUS AMOUNTS OF RAINFALL AND FLOODING IN THE RIVERS THAT DRAIN SOUTHEASTERN YAVAPAI COUNTRY. OTHER AREAS ACROSS CENTRAL ARIZONA HAD LESS INTENSE RAINFALL RATES. HOWEVER...LIGHT TO MODERATE RAIN DID ADD UP TO ONE TO TWO INCHES OF RAIN ALONG AND SOUTH OF THE MOGOLLON RIM. ISOLATED TO SCATTERED THUNDERSTORMS ARE DEVELOPING AGAIN OVER YAVAPAI COUNTY AND FAR WESTERN ARIZONA. THE TROUGH OF LOW PRESSURE MOVING DOWN THE WEST COAST WILL CONTINUE TO PROVIDE LIFT THROUGH THE NIGHT SO SOME STORMS WILL LAST AFTER DARK. STRONG STORMS ARE POSSIBLE AGAIN ON WEDNESDAY AS THE LOW CENTER APPROACHES ARIZONA...UPWARD MOTION AND COOLING ALOFT WILL CONTINUE. FOR THURSDAY AND BEYOND...MUCH DEPENDS ON THE PROGRESS OF THE CALIFORNIA LOW. TIMING DIFFERENCES STILL EXIST BETWEEN MODELS. THE GFS BRINGS A FAIRLY STRONG UPWARD MOTION BULLS-EYE ACROSS NORTHERN ARIZONA FROM LATE WEDNESDAY NIGHT INTO THURSDAY. THE EUROPEAN BRINGS THE UPWARD MOTION MAXIMUM THROUGH FROM THURSDAY NIGHT INTO FRIDAY. MODELS ARE CURRENTLY DOWNPLAYING ANY CONNECTION BETWEEN THIS UPWARD MOTION MAXIMUM AND MOISTURE TO THE SOUTH. THE RESULT IS A FAIRLY COMMON LOOKING PRECIPITATION FORECAST. HOWEVER...IF A TAP IS MADE TO DEEPER MOISTURE JUST TO THE SOUTH WATCH OUT. IN ANY EVENT...KEEP ABREAST OF THE SITUATION. STRONGER STORMS THIS WEEK WILL BE CAPABLE OF PRODUCING EXTREMELY HEAVY RAINFALL. && .FOR THE 00Z PACKAGE...EXPECT SCATTERED SHRA/TSRA ACROSS NORTHERN ARIZONA TO DECREASE IN COVERAGE OVERNIGHT. AREAS OF MVFR WILL BE COMMON WITH ISOLATED IFR DUE TO PRECIP AND OR LOW CLOUDS AND FOG THROUGH 18Z WEDS. SCATTERED THUNDERSTORMS TO REDEVELOP AFTER 18Z WEDS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MAS AVIATION.......DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 407 AM MST TUE AUG 19 2014 AZZ004>018-037>040-200700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 407 AM MST TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT MOIST SOUTHERLY FLOW WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA. THE MAIN THREAT FROM STORMS TODAY WILL BE HEAVY RAIN...LOCALLY IN EXCESS OF 2 INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOIST SOUTHERLY FLOW LOOKS TO CONTINUE THROUGH AT LEAST THURSDAY WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL EXISTS FOR AREAS OF HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORMS AS A LOW PRESSURE SYSTEM MOVES ACROSS ARIZONA. MODEL DIFFERENCES IN TIMING MAKE IT IMPORTANT TO STAY TUNED TO FOR ANY UPDATES TO THE FORECAST. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 187 km away, was scanning. The volume nearest the first event began at 00:39 UTC.
1 funnel cloud. Local standard time, as filed.
A brief funnel cloud was seen about 4 miles north of Sanders.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2014Every state in 2014This day in weather historyWarnings in Arizona, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542031.